Salisbury Laboratories, 405D
- Post-Doc Scholar, Mathematical Sciences
Professor Gagnon is currently researching the use of Generalized Linear Mixed Models and Generalized Semiparametric Mixed Models to model AIDS clinical trial data. These models allow us to better understand the relationship between the HIV viral load with CD4 and CD8 immune cell counts on both a population level and an individual level. Furthermore, our modeling efforts can characterize HIV dynamics and evaluate the effectiveness of antiretroviral regimes.
His second research interest is studying gene set analysis. He utilizes logistic kernel machines to model genetic pathways, interactions between genes, and the effect of clinical covariates. We are currently applying our approach to acute lymphocytic leukemia to determine the gene set differences between the B-cell and T-cell subtypes.
Other research interests include simulation of micro array data and simulation of RNA-seq data.
Gagnon enjoys teaching the applications of probability and statistics to other disciplines at the undergraduate and graduate levels. In conjunction with the ATC, he is researching the pedagogical value of incorporating interactive multimedia in the classroom.
- Longitudinal Analysis
- Statistical Computing
- Educational Visualization
- BS, MIT, 2003
- BS, MIT, 2003
- MS, University of Massachusetts, 2006
- PhD, University of Massachusetts, 2010
- J. Gagnon, A. Liu, H. Liang, Likelihood Based Estimation in Generalized Mixed-effects Models, in preparation.
- J. Gagnon, A Hierarchical Spherical Radial Quadrature Algorithm for Multilevel GLMMS, GSMMS, and Gene Pathway Analysis, Open Access Dissertations Paper 281, http://scholarworks.umass.edu/open_access_dissertations/281, (2010).
- Q. E. Hoq, J. Gagnon, P. G. Kevrekidis, B. A. Malomed, D. J. Frantzeskakis, and R. Carretero-Gonzalez, Extended Nonlinear Waves in Multidimensional Dynamical Lattices, Mathematics and Computers in Simulation, Volume 80, Issue 4, page 721 (2009).
- P. G. Kevrekidis, J. Gagnon, D. J. Frantzeskakis, B. A. Malomed, X, Y, and Z waves: Extended structures in nonlinear lattices, Physical Review E, Volume 75, page 016607 (2007).